October  2021, 41(10): 4805-4821. doi: 10.3934/dcds.2021058

Infinitely many radial solutions for a $ p $-Laplacian problem with indefinite weight

1. 

Department of Mathematics, Harvey Mudd College, Claremont, CA 91711, USA

2. 

Escuela de Matemáticas, Universidad Nacional de Colombia, Apartado Aéreo 3840, Medellín, Colombia

* Corresponding author: Alfonso Castro

Received  September 2020 Revised  February 2021 Published  October 2021 Early access  March 2021

Fund Project: The last two authors are supported by Facultad de Ciencias, Universidad Nacional de Colombia sede Medellín

We prove the existence of infinitely many sign changing radial solutions for a $ p $-Laplacian Dirichlet problem in a ball. Our problem involves a weight function that is positive at the center of the unit ball and negative in its boundary. Standard initial value problems-phase plane analysis arguments do not apply here because solutions to the corresponding initial value problem may blow up near the boundary due to the fact that our weight function is negative at the boundary. We overcome this difficulty by connecting the solutions to a singular initial value problem with those of a regular initial value problem that vanishes at the boundary.

Citation: Alfonso Castro, Jorge Cossio, Sigifredo Herrón, Carlos Vélez. Infinitely many radial solutions for a $ p $-Laplacian problem with indefinite weight. Discrete and Continuous Dynamical Systems, 2021, 41 (10) : 4805-4821. doi: 10.3934/dcds.2021058
References:
[1]

K. Bal and P. Garain, Nonexistence results for weighted $p$-Laplace equations with singular nonlinearities, Electron. J. Differ. Equ., 95 (2019), 1-12. 

[2]

H. BerestyckiP.-L. Lions and L. A. Peletier, An ODE approach to the existence of positive solutions for semilinear problems in $ \mathbb R^N$, Indiana Univ. Math. J., 30 (1981), 141-157.  doi: 10.1512/iumj.1981.30.30012.

[3]

A. CastroJ. CossioS. HerrónR. Pardo and C. Vélez, Infinitely many radial solutions for a sub-super critical p-Laplacian problem in a ball, Annali di Matematica Pura ed Applicata, 199 (2020), 737-766.  doi: 10.1007/s10231-019-00898-x.

[4]

A. Castro and A. Kurepa, Infinitely many radially symmetric solutions to a superlinear Dirichlet problem in a ball, Proc. Am. Math. Soc., 101 (1987), 57-64.  doi: 10.1090/S0002-9939-1987-0897070-7.

[5]

T. Chen and R. Ma, Three positive solutions of $N$-dimensional $p$-Laplacian with indefinite weight, Electron. J. Qual. Theory Differ. Equ., (2019), Paper No. 19, 14 pp. doi: 10.14232/ejqtde.2019.1.19.

[6]

J. CossioS. Herrón and C. Vélez, Infinitely many radial solutions for a $p$-Laplacian problem p-superlinear at the origin, J. Math. Anal. Appl., 376 (2011), 741-749.  doi: 10.1016/j.jmaa.2010.10.075.

[7]

E. DiBenedetto, $C^{1+\alpha }$ local regularity of weak solutions of degenerate elliptic equations, Nonlinear Anal., 7 (1983), 827-850.  doi: 10.1016/0362-546X(83)90061-5.

[8]

A. El Hachimi and F. De Thelin, Infinitely many radially symmetric solutions for a quasilinear elliptic problem in a ball, J. Differ. Equ., 128 (1996), 78-102.  doi: 10.1006/jdeq.1996.0090.

[9]

W. H. Fleming, A selection-migration model in population genetics, J. Math. Biol., 2 (1975), 219-233.  doi: 10.1007/BF00277151.

[10]

M. García-HuidobroR. Manásevich and F. Zanolin, Infinitely many solutions for a Dirichlet problem with a nonhomogeneous $p$-Laplacian-like operator in a ball, Adv. Differential Equations, 2 (1997), 203-230. 

[11]

S. Herrón and E. Lopera, Signed radial solutions for a weighted p-superlinear problem, Electron. J. Differ. Equ., 24 (2014), 1-13. 

[12]

G. M. Lieberman, Boundary regularity for solutions of degenerate elliptic equations, Nonlinear Anal., 12 (1988), 1203-1219.  doi: 10.1016/0362-546X(88)90053-3.

[13]

W. Reichel and W. Walter, Radial solutions of equations and inequalities involving the $p$-Laplacian, J. Inequal. Appl., (1997), 47–71.

[14]

A. S. Tersenov, On the existence of radially symmetric solutions of the inhomogeneous p-Laplace equation, Siberian Mathematical Journal, 57 (2016), 918-928.  doi: 10.1134/S0037446616050219.

show all references

References:
[1]

K. Bal and P. Garain, Nonexistence results for weighted $p$-Laplace equations with singular nonlinearities, Electron. J. Differ. Equ., 95 (2019), 1-12. 

[2]

H. BerestyckiP.-L. Lions and L. A. Peletier, An ODE approach to the existence of positive solutions for semilinear problems in $ \mathbb R^N$, Indiana Univ. Math. J., 30 (1981), 141-157.  doi: 10.1512/iumj.1981.30.30012.

[3]

A. CastroJ. CossioS. HerrónR. Pardo and C. Vélez, Infinitely many radial solutions for a sub-super critical p-Laplacian problem in a ball, Annali di Matematica Pura ed Applicata, 199 (2020), 737-766.  doi: 10.1007/s10231-019-00898-x.

[4]

A. Castro and A. Kurepa, Infinitely many radially symmetric solutions to a superlinear Dirichlet problem in a ball, Proc. Am. Math. Soc., 101 (1987), 57-64.  doi: 10.1090/S0002-9939-1987-0897070-7.

[5]

T. Chen and R. Ma, Three positive solutions of $N$-dimensional $p$-Laplacian with indefinite weight, Electron. J. Qual. Theory Differ. Equ., (2019), Paper No. 19, 14 pp. doi: 10.14232/ejqtde.2019.1.19.

[6]

J. CossioS. Herrón and C. Vélez, Infinitely many radial solutions for a $p$-Laplacian problem p-superlinear at the origin, J. Math. Anal. Appl., 376 (2011), 741-749.  doi: 10.1016/j.jmaa.2010.10.075.

[7]

E. DiBenedetto, $C^{1+\alpha }$ local regularity of weak solutions of degenerate elliptic equations, Nonlinear Anal., 7 (1983), 827-850.  doi: 10.1016/0362-546X(83)90061-5.

[8]

A. El Hachimi and F. De Thelin, Infinitely many radially symmetric solutions for a quasilinear elliptic problem in a ball, J. Differ. Equ., 128 (1996), 78-102.  doi: 10.1006/jdeq.1996.0090.

[9]

W. H. Fleming, A selection-migration model in population genetics, J. Math. Biol., 2 (1975), 219-233.  doi: 10.1007/BF00277151.

[10]

M. García-HuidobroR. Manásevich and F. Zanolin, Infinitely many solutions for a Dirichlet problem with a nonhomogeneous $p$-Laplacian-like operator in a ball, Adv. Differential Equations, 2 (1997), 203-230. 

[11]

S. Herrón and E. Lopera, Signed radial solutions for a weighted p-superlinear problem, Electron. J. Differ. Equ., 24 (2014), 1-13. 

[12]

G. M. Lieberman, Boundary regularity for solutions of degenerate elliptic equations, Nonlinear Anal., 12 (1988), 1203-1219.  doi: 10.1016/0362-546X(88)90053-3.

[13]

W. Reichel and W. Walter, Radial solutions of equations and inequalities involving the $p$-Laplacian, J. Inequal. Appl., (1997), 47–71.

[14]

A. S. Tersenov, On the existence of radially symmetric solutions of the inhomogeneous p-Laplace equation, Siberian Mathematical Journal, 57 (2016), 918-928.  doi: 10.1134/S0037446616050219.

[1]

Antonio Greco, Giovanni Porru. Optimization problems for the energy integral of p-Laplace equations. Conference Publications, 2013, 2013 (special) : 301-310. doi: 10.3934/proc.2013.2013.301

[2]

Ryuji Kajikiya. Nonradial least energy solutions of the p-Laplace elliptic equations. Discrete and Continuous Dynamical Systems, 2018, 38 (2) : 547-561. doi: 10.3934/dcds.2018024

[3]

Manas Kar, Jenn-Nan Wang. Size estimates for the weighted p-Laplace equation with one measurement. Discrete and Continuous Dynamical Systems - B, 2021, 26 (4) : 2011-2024. doi: 10.3934/dcdsb.2020188

[4]

Arrigo Cellina. The regularity of solutions to some variational problems, including the p-Laplace equation for 3≤p < 4. Discrete and Continuous Dynamical Systems, 2018, 38 (8) : 4071-4085. doi: 10.3934/dcds.2018177

[5]

Yangrong Li, Jinyan Yin. Existence, regularity and approximation of global attractors for weakly dissipative p-Laplace equations. Discrete and Continuous Dynamical Systems - S, 2016, 9 (6) : 1939-1957. doi: 10.3934/dcdss.2016079

[6]

Joachim Naumann. On the existence of weak solutions of an unsteady p-Laplace thermistor system with strictly monotone electrical conductivities. Discrete and Continuous Dynamical Systems - S, 2017, 10 (4) : 837-852. doi: 10.3934/dcdss.2017042

[7]

Mikhail D. Surnachev, Vasily V. Zhikov. On existence and uniqueness classes for the Cauchy problem for parabolic equations of the p-Laplace type. Communications on Pure and Applied Analysis, 2013, 12 (4) : 1783-1812. doi: 10.3934/cpaa.2013.12.1783

[8]

Li Song, Yangrong Li, Fengling Wang. Controller and asymptotic autonomy of random attractors for stochastic p-Laplace lattice equations. Evolution Equations and Control Theory, 2022  doi: 10.3934/eect.2022010

[9]

Shingo Takeuchi. Partial flat core properties associated to the $p$-laplace operator. Conference Publications, 2007, 2007 (Special) : 965-973. doi: 10.3934/proc.2007.2007.965

[10]

George Baravdish, Yuanji Cheng, Olof Svensson, Freddie Åström. Generalizations of $ p $-Laplace operator for image enhancement: Part 2. Communications on Pure and Applied Analysis, 2020, 19 (7) : 3477-3500. doi: 10.3934/cpaa.2020152

[11]

Peter I. Kogut, Olha P. Kupenko. On optimal control problem for an ill-posed strongly nonlinear elliptic equation with $p$-Laplace operator and $L^1$-type of nonlinearity. Discrete and Continuous Dynamical Systems - B, 2019, 24 (3) : 1273-1295. doi: 10.3934/dcdsb.2019016

[12]

Jie Xiao. On the variational $p$-capacity problem in the plane. Communications on Pure and Applied Analysis, 2015, 14 (3) : 959-968. doi: 10.3934/cpaa.2015.14.959

[13]

Bin Guo, Wenjie Gao. Finite-time blow-up and extinction rates of solutions to an initial Neumann problem involving the $p(x,t)-Laplace$ operator and a non-local term. Discrete and Continuous Dynamical Systems, 2016, 36 (2) : 715-730. doi: 10.3934/dcds.2016.36.715

[14]

Chao Zhang, Xia Zhang, Shulin Zhou. Gradient estimates for the strong $p(x)$-Laplace equation. Discrete and Continuous Dynamical Systems, 2017, 37 (7) : 4109-4129. doi: 10.3934/dcds.2017175

[15]

Patrizia Pucci, Raffaella Servadei. Nonexistence for $p$--Laplace equations with singular weights. Communications on Pure and Applied Analysis, 2010, 9 (5) : 1421-1438. doi: 10.3934/cpaa.2010.9.1421

[16]

Bernd Kawohl, Jiří Horák. On the geometry of the p-Laplacian operator. Discrete and Continuous Dynamical Systems - S, 2017, 10 (4) : 799-813. doi: 10.3934/dcdss.2017040

[17]

A. M. Micheletti, Angela Pistoia. Multiple eigenvalues of the Laplace-Beltrami operator and deformation of the Riemannian metric. Discrete and Continuous Dynamical Systems, 1998, 4 (4) : 709-720. doi: 10.3934/dcds.1998.4.709

[18]

Micol Amar, Roberto Gianni. Laplace-Beltrami operator for the heat conduction in polymer coating of electronic devices. Discrete and Continuous Dynamical Systems - B, 2018, 23 (4) : 1739-1756. doi: 10.3934/dcdsb.2018078

[19]

Peter Giesl. Construction of a global Lyapunov function using radial basis functions with a single operator. Discrete and Continuous Dynamical Systems - B, 2007, 7 (1) : 101-124. doi: 10.3934/dcdsb.2007.7.101

[20]

David Keyes. $\mathbb F_p$-codes, theta functions and the Hamming weight MacWilliams identity. Advances in Mathematics of Communications, 2012, 6 (4) : 401-418. doi: 10.3934/amc.2012.6.401

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (248)
  • HTML views (218)
  • Cited by (0)

[Back to Top]